Alert archive / Mississippi / Wind Advisories in 2014

Wind Advisory 5, NWS Jackson, MS

March 26, 201415 counties in Mississippi; East Carroll Parish, Morehouse Parish, West Carroll Parish, Louisiana; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this wind advisory at Mar 26, 2014, 1:27 PM CDT for 15 counties in Mississippi; East Carroll Parish, Morehouse Parish, West Carroll Parish, Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Mar 27, 2014, 12:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2014, 1:27 PM CDT (18:27 UTC)
In effect from
Mar 27, 2014, 12:00 PM CDT
Expired
Mar 27, 2014, 9:00 PM CDT
In force
9 hr
Issued by
NWS Jackson, MS

Counties Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Morehouse Parish, LA, West Carroll Parish, LA, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Grenada County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Montgomery County, MS, Sharkey County, MS, Sunflower County, MS, Washington County, MS, Webster County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 116 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2037 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
-71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

588 
WWUS74 KJAN 261827
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
127 PM CDT WED MAR 26 2014

...WIND ADVISORY IN EFFECT FROM NOON UNTIL 9 PM THURSDAY...

.THE SURFACE PRESSURE GRADIENT WILL TIGHTEN BETWEEN AN APPROACHING
STORM SYSTEM IN THE SOUTHERN PLAINS AND HIGH PRESSURE OFF THE
ATLANTIC COAST. THIS WILL CAUSE BREEZY CONDITIONS ACROSS THE NORTHWEST
DELTA REGION. WINDS WILL GUST UP TO AROUND 30 TO 40 MPH DURING THE
AFTERNOON UNTIL EARLY EVENING. THE WINDS WILL DECREASE AFTER SUNSET
THURSDAY.

ARZ074-075-LAZ007>009-MSZ018-019-025>029-032-034>037-040>042-
270230-
/O.NEW.KJAN.WI.Y.0005.140327T1700Z-140328T0200Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...CLEVELAND...INDIANOLA...
RULEVILLE...GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON...
CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...ACKERMAN...
WEIR...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...MAYERSVILLE...
ROLLING FORK...ANGUILLA...YAZOO CITY
127 PM CDT WED MAR 26 2014

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT THURSDAY. 


* TIMING: THURDAY AFTERNOON UNTIL EARLY THURSDAY EVENING

* WINDS: SOUTHERLY WINDS WILL BE SUSTAIN AT 15 TO 25 MPH WITH
GUSTS OF 30 TO 40 MPH.

* IMPACTS: WIND GUSTS OF 30 TO 40 MPH OCCASIONALLY BRING DOWN LARGE
  LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE.
  EXERCISE CAUTION WHEN OUTDOORS DURING THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING.

WIND GUSTS OF 30 TO 40 MPH OCCASIONALLY BRING DOWN LARGE LIMBS
AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE.
EXERCISE CAUTION WHEN OUTDOORS DURING THESE CONDITIONS.

&&

$$


17
3 follow-up statements
475 
WWUS74 KJAN 270947
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
447 AM CDT THU MAR 27 2014

...WIND ADVISORY IN EFFECT FROM NOON UNTIL 9 PM THURSDAY...

.THE SURFACE PRESSURE GRADIENT WILL TIGHTEN BETWEEN AN
APPROACHING STORM SYSTEM IN THE SOUTHERN PLAINS AND HIGH PRESSURE
OFF THE ATLANTIC COAST. THIS WILL CAUSE BREEZY CONDITIONS ACROSS
THE NORTHWEST DELTA REGION. WINDS WILL GUST UP TO AROUND 30 TO
40 MPH DURING THE AFTERNOON UNTIL EARLY EVENING. THE WINDS WILL
DECREASE AFTER SUNSET.

ARZ074-075-LAZ007>009-MSZ018-019-025>029-032-034>037-040>042-
271800-
/O.CON.KJAN.WI.Y.0005.140327T1700Z-140328T0200Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...CLEVELAND...INDIANOLA...
RULEVILLE...GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON...
CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...ACKERMAN...
WEIR...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...MAYERSVILLE...
ROLLING FORK...ANGUILLA...YAZOO CITY
447 AM CDT THU MAR 27 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING. 

* TIMING: THIS AFTERNOON UNTIL EARLY THURSDAY EVENING

* WINDS: SOUTHERLY WINDS WILL BE SUSTAIN AT 15 TO 25 MPH WITH 
  GUSTS OF 30 TO 40 MPH.

* IMPACTS: WIND GUSTS OF 30 TO 40 MPH OCCASIONALLY BRING DOWN 
  LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND 
  PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING.

WIND GUSTS OF 30 TO 40 MPH OCCASIONALLY BRING DOWN LARGE LIMBS
AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE.
EXERCISE CAUTION WHEN OUTDOORS DURING THESE CONDITIONS.

&&

$$

ALLEN
481 
WWUS74 KJAN 271533 AAA
NPWJAN

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1033 AM CDT THU MAR 27 2014

...WIND ADVISORY IN EFFECT FROM NOON UNTIL 9 PM THURSDAY...

.THE SURFACE PRESSURE GRADIENT WILL TIGHTEN BETWEEN AN
APPROACHING STORM SYSTEM IN THE SOUTHERN PLAINS AND HIGH PRESSURE
OFF THE ATLANTIC COAST. THIS WILL CAUSE BREEZY CONDITIONS ACROSS
THE NORTHWEST DELTA REGION. WINDS WILL GUST UP TO AROUND 30 TO
40 MPH DURING THE AFTERNOON UNTIL EARLY EVENING. THE WINDS WILL
DECREASE AFTER SUNSET.

ARZ074-075-LAZ007>009-MSZ018-019-025>029-032-034>037-040>042-
272345-
/O.CON.KJAN.WI.Y.0005.140327T1700Z-140328T0200Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...CLEVELAND...INDIANOLA...
RULEVILLE...GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON...
CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...ACKERMAN...
WEIR...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...MAYERSVILLE...
ROLLING FORK...ANGUILLA...YAZOO CITY
1033 AM CDT THU MAR 27 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* TIMING: THIS AFTERNOON UNTIL EARLY THURSDAY EVENING

* WINDS: SOUTHERLY WINDS WILL BE SUSTAIN AT 15 TO 25 MPH WITH 
  GUSTS OF 30 TO 40 MPH. 

* IMPACTS: WIND GUSTS OF 30 TO 40 MPH OCCASIONALLY BRING DOWN 
  LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND 
  PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING.

WIND GUSTS OF 30 TO 40 MPH OCCASIONALLY BRING DOWN LARGE LIMBS
AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE.
EXERCISE CAUTION WHEN OUTDOORS DURING THESE CONDITIONS.

&&

$$

17
826 
WWUS74 KJAN 272007 AAB
NPWJAN

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
307 PM CDT THU MAR 27 2014

...WIND ADVISORY IN EFFECT FROM NOON UNTIL 9 PM THURSDAY...

.THE SURFACE PRESSURE GRADIENT HAS TIGHTEN BETWEEN AN APPROACHING STORM
SYSTEM IN THE SOUTHERN PLAINS AND HIGH PRESSURE OFF THE ATLANTIC
COAST. THIS HAS CAUSED BREEZY CONDITIONS ACROSS THE NORTHWEST DELTA
REGION THIS AFTERNOON. WINDS WILL CONTINUE TO BE GUSTY UP TO AROUND 30
TO 40 MPH UNTIL EARLY EVENING. THE WINDS WILL DECREASE AFTER SUNSET.

ARZ074-075-LAZ007>009-MSZ018-019-025>029-032-034>037-040>042-
280200-
/O.CON.KJAN.WI.Y.0005.000000T0000Z-140328T0200Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...CLEVELAND...INDIANOLA...
RULEVILLE...GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON...
CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...ACKERMAN...
WEIR...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...MAYERSVILLE...
ROLLING FORK...ANGUILLA...YAZOO CITY
307 PM CDT THU MAR 27 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* TIMING: THIS AFTERNOON UNTIL EARLY THURSDAY EVENING

* WINDS: SOUTHERLY WINDS WILL BE SUSTAIN AT 15 TO 25 MPH WITH 
  GUSTS OF 30 TO 40 MPH. 

* IMPACTS: WIND GUSTS OF 30 TO 40 MPH OCCASIONALLY BRING DOWN 
  LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND 
  PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING.

WIND GUSTS OF 30 TO 40 MPH OCCASIONALLY BRING DOWN LARGE LIMBS
AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE.
EXERCISE CAUTION WHEN OUTDOORS DURING THESE CONDITIONS.

&&

$$

17

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Mar 26, 9:16 AM CDT, 4 hours 11 minutes earlier.

Area forecast discussion, Mar 26, 9:16 AM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
916 AM CDT WED MAR 26 2014

.UPDATE...SUNNY SKIES PREVAIL THIS MORNING ACROSS THE CWA WITH TEMPS
MAINLY IN THE LOW 40S. EXPECT DRY WEATHER TODAY WITH HIGHS THIS
AFTERNOON LOOKING TO CLIMB INTO THE LOW 60S FOR MOST LOCATIONS. THE
CURRENT FORECAST IS IN GOOD SHAPE WITH ONLY MINOR ADJUSTMENTS TO THE
HOURLY TEMPS. /27/

&&

.AVIATION...VFR CONDITIONS WILL EXIST MUCH OF THIS TAF PERIOD WITH
JUST SOME HIGH CLOUDS INCREASING FOR THIS AFTERNOON. CEILINGS WILL
DEVELOP BY 21-00Z BUT REMAIN INITIALLY AT LEVELS >8 KFT THEN LOWER
TO AROUND 5 KFT LATER IN THE TONIGHT PERIOD. /CME/

&&

.PREV DISCUSSION... /ISSUED 426 AM CDT WED MAR 26 2014/

SHORT TERM...LATE SEASON FREEZE EVENT UNDERWAY THIS MORNING WITH
3AM TEMPS RUNNING FROM THE UPPER 20S (NE) TO MID 30S (S/SW). CURRENT
TEMP FORECAST LOOKS GOOD FOR WHERE FREEZING CONDITIONS ARE EXPECTED
THROUGH 7-8AM. NO ADJUSTMENTS WILL BE MADE TO THE CURRENT FREEZE
WARNING. THE SFC HIGH PRESSURE CENTER WILL SHIFT E TODAY AND ALLOW
FOR A SE LOW LEVEL FLOW TO DEVELOP. THIS WILL ALLOW FOR A WARMUP
INTO THE LOWER 60S. LOOK FOR HIGH CLOUDS TO STEADILY INCREASE TODAY
WITH MOSTLY CLOUDY CONDITIONS DEVELOPING BY LATE AFTERNOON.

CLOUDS WILL CONTINUE TO THICKEN AND INCREASE...BUT GENERALLY REMAIN
IN THE 5-10KFT LAYER. A DECENT S/WV WILL TRAVERSE THE REGION
OVERNIGHT AND AS ISENTROPIC LIFT INCREASES...SOME LOW END RAIN
CHANCES WILL EXIST FOR JUST SOME LIGHT SHOWERS. TEMPS WILL BE QUITE
A BIT WARMER TONIGHT THANKS TO CLOUD COVER AND A STEADY WIND. LOOK
FOR LOWS TO OCCUR GENERALLY BETWEEN 10PM AND 3AM BEFORE READINGS
WARM A BIT DURING THE LATER END OF THE TONIGHT PERIOD.

FOR THU...A MORE POTENT S/WV WILL MOVE INTO THE CENTRAL PLAINS AND
HELP DEEPEN A SFC LOW. AS A RESULT...OUR REGION WILL SEE A TIGHT
PRESSURE GRADIENT DEVELOP AS THE ATMOSPHERE RESPONDS TO THE
DISTURBANCE. THIS INCREASING GRADIENT WILL ALLOW FOR BREEZY/WINDY
CONDITIONS TO DEVELOP...ESPECIALLY ACROSS THE NW AREAS. LOOK FOR
SUSTAINED WINDS OF 20-30 MPH WITH GUSTS OF 30-40 MPH. A WIND ADV
WILL LIKELY BE NEEDED FOR SOME OF THE AREA. AS A RESULT OF ALL THE
INCREASED SOUTHERLY FLOW...MOISTURE WILL BE SUFFICIENTLY INCREASING
DURING THE DAY AND INTO THE OVERNIGHT. THIS WILL COMBINE WITH SOME
DECENT LAPSE RATES (VT 27-29C) THU NGT AND SUPPORT SOME INSTABILITY
(MAINLY ELEVATED) ON THE ORDER OF 700-1100 J/KG. DEEP LAYER SHEAR
WILL BE 50-55KTS AND SUPPORTIVE OF ORGANIZED UPDRAFTS. WHILE A FEW
PARAMETERS LOOK TO BE IN PLACE...SOME WILL NOT. THERE IS ALSO
DIFFERING SIGNALS FROM THE NAM/GFS/EURO AND THE HI-RES DATA. THE
MAIN GLOBAL MODELS SHOW A STRONG SIGNAL FOR A COASTAL (OR S LA) MCS
WITH SOME MORE MINOR PRECIP SIGNALS OVER OUR CWA. THE HI-RES OUTPUT
IS MUCH MORE AGGRESSIVE ON HAVING ORGANIZED CONVECTION OVER THE
WESTERN HALF OF THE AREA AND NOT SHOWING THE COASTAL COMPLEX. I'M
FAVORING THE COASTAL COMPLEX WITH SOME POTENTIAL FOR A FEW DECENT
STORMS OVER A PART OF THE NW CWA. DUE TO THIS...WILL INTRODUCE A
LIMITED RISK FOR PORTION OF THE NW THU NGT. THIS IS A MARGINAL SETUP
AND WILL USE WORDING AS "A FEW STRONG TO SEVERE STORMS POSSIBLE".
MAIN THREAT LOOKS TO BE HAIL. /CME/

LONG TERM...FRIDAY THROUGH NEXT WEDNESDAY

MAIN HIGHLIGHTS CENTER AROUND THE INCREASING CONCERN FOR SEVERE
THUNDERSTORM POTENTIAL FRIDAY EVENING. DRIER AND CLEARER CONDITIONS
EXPECTED LATE SATURDAY THROUGH MONDAY WITH POSSIBLE FRONTAL PASSAGE
TUESDAY AND ANOTHER WEATHER SYSTEM LATE NEXT WEEK.

BY FRIDAY MORNING, THE FIRST OF A SERIES OF PACIFIC SHORTWAVE
IMPULSES WILL HAVE SHIFTED EAST OF THE REGION THAT WILL ACT TO
DECREASE RAIN CHANCES THROUGH THE AFTERNOON AS WEAK SUBSIDENCE
TEMPORARILY OCCURS. HOWEVER, THE REGION WILL CONTINUE TO REMAIN IN
AN EXPANSIVE, BUT SHALLOW WARM SECTOR CHARACTERIZED BY LOW TO MID 60
DEWPOINTS UNDERNEATH A DRIER H7-H5 LAYER SOUTHEAST OF A FRONTAL
BOUNDARY AND AHEAD OF ANOTHER AND MORE POTENT IMPULSE MOVING ACROSS
THE CENTRAL PLAINS. INSTABILITY WILL BUILD THROUGH THE AFTERNOON
WITH MODEL SUITE, INCLUDING EC, INDICATING 1500-2000 J/KG SFC BASED
CAPE AND HOLDING ONTO THE INSTABILITY TO A DEGREE THROUGH LATE
FRIDAY EVENING. FEEL WEAK SUBSIDENCE FROM EXITING WAVE AND
WEAK/MODERATE CAPPING WILL KEEP CAPE FROM BEING REALIZED DURING PEAK
HEATING BUT AS THE NEXT S/WV TROUGH APPROACHES LATE FRIDAY AFTN; THE
SUBSEQUENT HEIGHT FALLS FACILITATING ASCENT TO WEAKEN THE CAP AND A
FAVORED POSITION BETWEEN COUPLED H3 JETS WILL INCREASE VERTICAL
MOTION OVER THE ARKLATEX AND ARKLAMISS LATE FRIDAY AFTERNOON THROUGH
THE EVENING. THERE COULD BE A COUPLE ROUNDS OF STORMS AS SOME GET
GOING IN WARM SECTOR AHEAD OF THE BOUNDARY ALIGNED STORMS FARTHER
WEST. WILL NEED TO MONITOR TRENDS.

VERTICAL LAPSE RATES AND -10C TO -30C CAPE CONTRIBUTIONS LOOK
IMPRESSIVE IN PRESENCE OF DEEP LAYER SHEAR NEAR 60 KT WITH
INCREASING UPPER LEVEL DIVERGENCE. WEAK LOW-LVL SHEAR LOOKS TO BE IN
PLACE BUT ADEQUATE DRYING IN MID-LVLS FOR DCAPE ENHANCEMENT WILL
CONTRIBUTE TO THE MAIN SEVERE STORM HAZARDS OF 60 MPH WIND GUSTS AS
WELL AS LARGE HAIL (QUARTER-GOLFBALL) FRIDAY EVENING. IF STORM MODE
REMAINS SEMI-DISCRETE IN PRESENCE OF SUCH IMPRESSIVE LAPSE RATES,
HAIL LARGER THEN GOLFBALL SIZE COULD BE POSSIBLE BUT WILL HOLD OFF
ANY OFFICIAL MENTION IN HWO/GRAPHICS. WILL UPGRADE THE GOING LIMITED
RISK AREA TO ELEVATED FOR THE NORTH HALF TO LINE UP WITH SPC
OUTLOOK.

FOR THE REST OF THE PERIOD...BOUNDARY WILL MOVE THROUGH BY MID DAY
SATURDAY WITH CLEARING SKIES. NICE SPRING WEATHER WILL ABOUND SUNDAY
AND MONDAY WITH AMPLE SUN AND SEASONABLE TEMPERATURES WITH WARMER
CONDITIONS MONDAY INTO TUESDAY. A WEAK FRONT WILL ATTEMPT TO MOVE
THROUGH THE REGION TUESDAY BUT MOISTURE APPEARS TO BE LIMITED AT
THIS TIME. LONG RANGE SIGNALS INDICATE AN AMPLIFIED PATTERN LATE
NEXT WEEK THAT COULD BRING A STRONGER FRONT THROUGH AS WE START
HEADING INTO CLIMATOLOGICAL SEVERE WEATHER SEASON. /ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       62  45  70  61 /   0  12  35  81
MERIDIAN      61  38  71  60 /   0   9  19  78
VICKSBURG     63  47  72  62 /   0  18  45  86
HATTIESBURG   63  43  72  63 /   0  10  15  67
NATCHEZ       65  49  72  64 /   0  14  45  84
GREENVILLE    60  46  70  62 /   3  25  51  88
GREENWOOD     62  45  71  61 /   0  20  43  88

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Mar 26, 9:17 AM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
917 AM CDT WED MAR 26 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
271430-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
917 AM CDT WED MAR 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ON THURSDAY...SUSTAINED WINDS OF 20 TO 30 MPH WITH WIND GUSTS OF 30
TO 40 MPH ARE EXPECTED FOR AREAS OF THE NW DELTA. THE REMAINDER OF
THE REGION WILL SEE BREEZY CONDITIONS.

A LIMITED RISK EXISTS THURSDAY NIGHT FOR A FEW STRONG TO SEVERE
THUNDERSTORMS FOR LOCATIONS NORTHWEST OF A CLAYTON LOUISIANA TO
WINONA MISSISSIPPI LINE. A FEW STORMS WITH QUARTER SIZED HAIL AND
GUSTY WINDS ARE POSSIBLE.

AN ELEVATED RISK OF SEVERE THUNDERSTORMS WILL EXIST LATE FRIDAY
AFTERNOON INTO THE EVENING. CONFIDENCE EXISTS THAT THE STRONGEST
STORMS WILL BE CAPABLE OF WIND GUSTS OF 60 MPH OR GREATER AND
QUARTER SIZED TO GOLF BALL SIZED HAIL FOR EXTREME SOUTHEAST
ARKANSAS...PORTIONS OF NORTHEAST LOUISIANA...AND PORTIONS OF CENTRAL
MISSISSIPPI GENERALLY ALONG AND NORTH OF A NATCHEZ TO JACKSON TO DE
KALB LINE.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THURSDAY
NIGHT AND FRIDAY NIGHT.

17

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

Nearby

Wind Advisories in Mississippi, 2014Wind Advisories in Louisiana, 2014Wind Advisories in Arkansas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.